Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 380, NWS Memphis, TN

July 21, 2003Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 21, 2003, 4:12 PM CDT for Monroe County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2003, 4:12 PM CDT (21:12 UTC)
Expired
Jul 21, 2003, 4:45 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Monroe County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 1:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:00 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 21, 3:00 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT MON JUL 21 2003

RADAR SHOWS STORMS NOW IN EXTREME NE MS MOVING EAST. ALREADY
DROPPED THUNDERSTORMS WATCH IN WEST TENNESSEE. WL KEEP TRW WATCH
OUT FOR ONLY TUP ZONES THIS EVENING.

PCPN FROM NEXT SHT WV TO MUDDLE INTO MIDSOUTH LATER TONIGHT.
AVN/ETA SHOWING GOOD CHANCE OF TRWS TMR. SOME MAY BECOME SEVERE
WITH HEAVY RAIN. CLDS TO KEEP TEMPS IN 80S TUE.

BY TUE EVE...PCPN PROBABLY CONFINED TO SOUTHERN HALF OF AREA AND
ON OUT BY MIDNIGHT.

DRY WEATHER AND SOME COOLER THAN NORMAL TEMPS TO DOMINATE
MIDSOUTH WED THROUGH WEEKEND. NEXT RAIN CHANCE RISES AGAIN
MONDAY.

.MEG...NONE.

RENCH
Hazardous weather outlook, Jul 21, 3:56 PM CDT, 16 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CDT MON JUL 21 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS IN THE TUPELO AREA.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

WER

In the hours before

Special weather statement, Jul 21, 2:31 PM CDT, 1 hour 41 minutes before
TNZ003-004-020-021-050>055-089>092-212300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0231 PM CDT MON JUL 21 2003

SEVERE THUNDERSTORM WATCH NUMBER 786  HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:

IN TENNESSEE...
CARROLL         CHESTER         CROCKETT        DECATUR
FAYETTE         GIBSON          HARDEMAN        HARDIN
HAYWOOD         HENDERSON       HENRY           MCNAIRY
MADISON         WEAKLEY
Special weather statement, Jul 21, 3:30 PM CDT, 42 minutes before
MSZ002>006-009-013>017-021>024-220000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0330 PM CDT MON JUL 21 2003

SEVERE THUNDERSTORM WATCH NUMBER 788  HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:

IN MISSISSIPPI...
ALCORN          BENTON          MARSHALL        PRENTISS
TIPPAH          TISHOMINGO      UNION

SEVERE THUNDERSTORM WATCH NUMBER 788  REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES:

IN MISSISSIPPI...
CALHOUN         CHICKASAW       ITAWAMBA        LAFAYETTE
LEE             MONROE          PONTOTOC        YALOBUSHA
Local storm report, Jul 21, 3:41 PM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT MON JUL 21 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 AM    HUNTINGDON                TN   65 MPH WIND GUST
07/21/03   CARROLL                        REPORTED BY SPOTTER.

1145 AM    HUNTINGDON                TN   WIND DAMAGE
07/21/03   CARROLL                        TREES DOWN. REPORTED BY
                                          CARROLL COUNTY SHERIFFS
                                          OFFICE.

0100 PM    REAGAN                    TN   WIND DAMAGE
07/21/03   HENDERSON                      TREES DOWN. REPORTED BY
                                          FIRE DEPARTMENT.

0100 PM    BARTSTOWN                 TN   WIND DAMAGE
07/21/03   DECATUR                        TREES DOWN. REPORTED BY
                                          STATE PARK

0105 PM    REAGAN                    TN   WIND DAMAGE
07/21/03   HENDERSON                      TREES DOWN. REPORTED BY
                                          HENDERSON COUNTY SHERIFFS
                                          OFFICE.

0105 PM    SARDIS                    TN   WIND DAMAGE
07/21/03   HENDERSON                      TREES DOWN. REPORTED BY
                                          HENDERSON COUNTY SHERIFFS
                                          OFFICE.

0115 PM                              TN   WIND DAMAGE
07/21/03   HARDIN                         TREES AND POWERLINES
                                          DOWN. COUNTY WIDE.
                                          REPORTED BY CENTRAL
                                          DISPATCH

0145 PM                              TN   WIND DAMAGE
07/21/03   HARDIN                         TREES AND POWERLINES
                                          DOWN. COUNTY WIDE.
                                          REPORTED BY CENTRAL
                                          DISPATCH

0150 PM                              TN   WIND DAMAGE
07/21/03   MCNAIRY                        TREES AND POWERLINES
                                          DOWN. COUNTY WIDE.
                                          REPORTED BY MCNAIRY
                                          COUNTY SHERIFFS OFFICE.

0150 PM                              MS   WIND DAMAGE
07/21/03   ALCORN                         TREES AND POWERLINES
                                          DOWN. REPORTED BY ALCORN
                                          COUNTY 911.

0200 PM    PICKWICK DAM              TN   WIND DAMAGE
07/21/03   HARDIN                         NUMEROUS LIMBS OFF TREES.
                                          FUNNEL CLOUD. REPORTED BY
                                          PUBLIC.

0200 PM    BOONEVILLE                MS   WIND DAMAGE
07/21/03   PRENTISS                       TREES AND POWERLINES
                                          DOWN. REPORTED BY POWER
                                          COMPANY.

0215 PM    BURNSVILLE                MS   WIND DAMAGE
07/21/03   TISHOMINGO                     TREES DOWN. REPORTED BY
                                          TISHOMINGO COUNTY
                                          SHERIFFS OFFICE.

0300 PM    BELMONT                   MS   WIND DAMAGE
07/21/03   TISHOMINGO                     POWERLINES DOWN. REPORTED
                                          BY ELECTRIC COMPANY.

0310 PM                              MS   WIND DAMAGE
07/21/03   ITAWAMBA                       POWERLINES DOWN. EASTERN
                                          PART OF COUNTY. REPORTED
                                          BY ELECTRIC COMPANY

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:50 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo40 min
Jul 21, 2:24 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo51 min
Jul 21, 3:30 PM CDTSevere Thunderstorm WarningMEGItawamba30 min
Jul 21, 3:36 PM CDTSevere Thunderstorm WarningMEGItawamba24 min
Jul 21, 11:27 AM CDTSevere Thunderstorm WarningMEGCarroll33 min
Jul 21, 12:41 PM CDTSevere Thunderstorm WarningMEGHenderson34 min
Jul 21, 12:49 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin41 min
Jul 21, 1:26 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.